Request Legal Help Now - Free

LAWSUITS NEWS & LEGAL INFORMATION

Cipro Side Effects Include Tendinopathy

. By
Alexandria, VAAccording to the Journal of the American Academy of Physician Assistants, the use of Cipro drug, a fluoroquinolone, can result in tendinopathy, which could cause pain, swelling and inflammation of a tendon in multiple places.

Fluoroquinolones like Cipro have been used in the US since the 1980s, with the intention of treating a variety of bacterial infections, according to the news source. In July 2008, the FDA decided to issue a black box warning in response to increased reports about the risk of tendinopathy and rupture.

According to the news source, fluoroquinolone antimicrobials are preferred by doctors and physicians because of their tolerability and bioavailability. They are also associated with a number of risks in addition to tendinopathy, however, including vomiting, headache and dizziness.

While less common, some serious side effects in addition to tendon rupture include hypersensitivity, dysglycemia and certain adverse cardiovascular effects.

According to the National Center for Biotechnology Information, in addition to treating bacterial infections, Cipro can also be used to treat patients who have been exposed to anthrax germs in the air.

READ ABOUT CIPRO TENDON RUPTURE LAWSUITS

Cipro Tendon Rupture Legal Help

If you or a loved one have suffered losses in this case, please click the link below and your complaint will be sent to a drugs & medical lawyer who may evaluate your Cipro Tendon Rupture claim at no cost or obligation.

READER COMMENTS

Posted by

on
Prescribed in 2010 for an ugly UTI. After just one dose, I experienced weird muscle spasms in my legs and arms. After 3 doses, I had spasms everywhere and started considering how Cipro might be affecting another muscle--my heart. Didn't take another dose.

The only other people I know who have taken this or another drug in this same family, have ALL experienced problems. One woman has permanent damage to both knees and struggles to walk after taking Levaquin in 2012. Another friend experienced severe pain in the Achilles region after taking Cipro for a week this year (2014). None of us received any warnings from our docs or pharmacists about any possible tendon damage .

Posted by

on
I'm chiefly doing physical therapy. Heard a nasty pop on both ofmy shoulders (upper /outer bicep area) playing basketball and Lifting and swimming and have had pretty terrible pain for a couple years now. I saw some one had almost the same problem and suggested that physical therapy is useless.... if anyone has that opinion or has a better solution to a road to recovery please let me know.

Posted by

on
In May I had what was diagnosed at the time as prostatitis. I took Cipro for 3 weeks out of a ordered 8 week prescription. I stopped taking the med when I started having fever, body aches and exhaustion. Approximately a week later my right wrist became so painful that it was useless for any activity. The strongest pain medications such as oxycodone were of zero benefit in alleviating the pain. Gradually my wrist started swelling and at one point I was unable to even touch my index finger to my thumb. The pain was constantly moving from the outside of my wrist to my thumb to the back of my wrist. I had absolutely no strenth to do any activity. This condition lasted for at least a month, but my strength never returned. Whenever I did any physical activity pain and swelling returned for 3-7 days.

Three weeks ago my urologist and GP both insisted that I resume the cipro for 3 weeks as it was confirmed that I had a bladder infection. Coincidentally I went to a rheumatologist for my wrist problems. I had a series of blood and urine tests with a prediagnosis that I had an autoimmune disease. I hopefully will find out the results in two days. Two weeks ago while taking cipro my right wrist flared up again with the same symptoms and nothing can relieve the pain, the majority of which is in the tendon between my wrist and elbow.

Having read your blog, it would seem that I am suffering from some form of major cipro damage as all of these "coincidences" seem to indicate major tendon issues, which would seem highly improbable since I have done no physical activity with my wrist since I started taking cipro. I am 72 years old and have been also taking a corticosteroid at the same time for rheumatological solution.

Does anyone have comments or recommendations? Thank you.

Posted by

on
i ruptured mine pyailng basketball about 4 months ago .if the tear is really bad then surgery is almost a must .i had surgery 10 days after the accident tip my insurance was very limited so it got used up on the surgery physical therapy is a total rip off! they were gonna charge close? to $400 an hour! i read somewhere, this guys bill got up to $40,000 in PT bills! i just did it myself going to the gym and swimming/running in the pool..if you have any questions reply

Posted by

on
My 5 year old was given cipro by a back-up Cuban doctor in Coral Gables at a clinic. My son experinened Pupurra and since has complained of pain ain all joints including kwees and elbows. We need help as we hired an attorney who says he cannot make a connection to this drug despite the fact that it was never supposed to be prescried to a 5 year-old (for diarreaha).

Posted by

on
After being on for at minimum three days I started experiencing joint issues. I went to reach up to kitchen seasoning cabinet to get some salt with my right arm and as I let my arm down I felt and heard a painful tear in my shoulder. I put arm in a sling to avoid an ER visit but then two days later I dropped my preschooler off at school and another kid ran into the drop off area while a car was approaching slowly. I quickly skipped over a few steps to alarm the child come away from the drop off and a tendon heal tore in my heal. I then went to the ER because it was hard enough to drive a few miles or turns with my shoulder stabbing me at random times and to add to it my right foot hurt to badly to accelerate the gas pedal let alone the break peddle. At the ER, the Dr. Wong who was the same Dr. that had evaluated me a week or so before for abdominal pain with UTI. The ER evaluated my heel but would not listen to my concern about my shoulder. Therefore, I had it evaluated by my Primary care physicians assistant who sent me for an MRI for the one shoulder but not the other because the right one was very painful that particular day. The MRI confirmed the rotator cuff tare. At this time, I have to PLAN when I going to use my shoulder for vacuuming or sweeping the floor because my shoulder completely useless for a few days after I use it for any type of normal activity for at least 3 days.

ADD YOUR COMMENT ON THIS STORY

Fields marked * are mandatory. Please read our comment guidelines before posting.

*Name:

Note: Your name will be published with your comment.

*Email Address:

Your email will only be used if a response is needed.
*Your Comment:

Are you the defendant or a subject matter expert on this topic with an opposing viewpoint? We'd love to hear your comments here as well, or if you'd like to contact us for an interview please submit your details here.


Click to learn more about LawyersandSettlements.com

Request Legal Help Now! - Free